Random sums of random variables and vectors

including infinite means and unequal length sums

Edward Omey, Rein Vesilo

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Let {X, Xi, i = 1, 2, . . . } be independent nonnegative random variables with common distribution function F(x), and let N be an integer-valued random variable independent of X. Using S0 = 0 and Sn = Sn −1 + Xn, the random sum SN has the distribution function (formula presented) and tail distribution Ḡ(x) = 1−G(x). Under suitable conditions, it can be proved that Ḡ(x) ∼ E(N)F(x) as x → ∞. In this paper, we extend previous results to obtain general bounds and asymptotic bounds and equalities for random sums where the components can be independent with infinite mean, regularly varying with index 1 or O-regularly varying. In the multivariate case, we obtain asymptotic equalities for multivariate sums with unequal numbers of terms in each dimension.

Original languageEnglish
Article numberA009
Pages (from-to)433-450
Number of pages18
JournalLithuanian Mathematical Journal
Volume55
Issue number3
DOIs
Publication statusPublished - Jul 2015

Fingerprint Dive into the research topics of 'Random sums of random variables and vectors: including infinite means and unequal length sums'. Together they form a unique fingerprint.

Cite this